Humalog

Humalog Overdosage

insulin lispro

Manufacturer:

Eli Lilly

Distributor:

Zuellig
The information highlighted (if any) are the most recent updates for this brand.
Full Prescribing Info
Overdosage
Insulins have no specific overdose definitions because serum glucose concentrations are a result of complex interactions between insulin levels, glucose availability and other metabolic processes. Hypoglycemia may occur as a result of an excess of insulin activity relative to food intake and energy expenditure.
Hypoglycemia may be associated with listlessness, confusion, palpitations, headache, sweating and vomiting.
Mild hypoglycemic episodes will respond to oral administration of glucose or other sugar or saccharated products.
Correction of moderately severe hypoglycemia can be accomplished by intramuscular or subcutaneous administration of glucagon, followed by oral carbohydrate when the patient recovers sufficiently. Patients who fail to respond to glucagon must be given glucose solution intravenously.
If the patient is comatose, glucagon should be administered intramuscularly or subcutaneously. However, glucose solution must be given intravenously if glucagon is not available or if the patient fails to respond to glucagon. The patient should be given a meal as soon as consciousness is recovered.
Sustained carbohydrate intake and observation may be necessary because hypoglycemia may recur after apparent clinical recovery.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in